Alert archive / Missouri / Winter Storm Warnings in 2020
Winter Storm Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this winter storm warning at Jan 16, 2020, 9:47 PM CST for Bates County, Cass County, Missouri; Linn County, Miami County, Kansas. It took effect at Jan 17, 2020, 12:00 AM CST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2020, 9:47 PM CST (03:47 UTC)
- In effect from
- Jan 17, 2020, 12:00 AM CST
- Expired
- Jan 17, 2020, 2:22 PM CST
- In force
- 14 hr
- Issued by
- NWS Kansas City, MO
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 52 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2361 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS43 KEAX 170347 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 947 PM CST Thu Jan 16 2020 ...Winter Storm Expected Tonight - Saturday Morning... .A mixture of snow, sleet, and freezing rain will overspread the region from south to north as a strong storm system approaches the region. This will impact the Friday morning commute across the area as a brief round of snow quickly transitions to sleet and freezing rain beginning Friday morning, extending into the afternoon. Freezing rain will later transition to rain in the late afternoon and early evening for most areas, though roadways during the evening commute may remain slick. Further north, cold air will linger longer into the day and the transition to rain will occur much later in the day. KSZ057-060-MOZ043-053-171215- /O.UPG.KEAX.WW.Y.0003.200117T0600Z-200118T0000Z/ /O.NEW.KEAX.WS.W.0002.200117T0600Z-200118T0000Z/ Miami-Linn KS-Cass-Bates- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 947 PM CST Thu Jan 16 2020 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Heavy mixed precipitation expected. Total snow and sleet accumulations of up to one inch and ice accumulations of one quarter to four tenths of an inch. * WHERE...In Kansas, Miami and Linn KS Counties. In Missouri, Cass and Bates Counties. * WHEN...Until 6 PM CST Friday. * IMPACTS...Power outages and tree damage are likely due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Winds could gust in the 20 to 30 mph range, enhancing the risk for falling tree limbs and downed power lines with the expected ice accumulations. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MOZ031>033-039-040-046-171215- /O.CON.KEAX.WW.Y.0003.200117T0900Z-200118T0000Z/ Carroll-Chariton-Randolph-Saline-Howard-Cooper- Including the cities of Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Marshall, Fayette, Glasgow, New Franklin, and Boonville 947 PM CST Thu Jan 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of up to two inches and ice accumulations of one tenth to three tenths of an inch. * WHERE...Portions of central and north central Missouri. * WHEN...From 3 AM to 6 PM CST Friday. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ025-102>105-MOZ020-021-028>030-037-038-044-045-054-171215- /O.CON.KEAX.WW.Y.0003.200117T0600Z-200118T0000Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Buchanan- Clinton-Platte-Clay-Ray-Jackson-Lafayette-Johnson MO-Pettis-Henry- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Warrensburg, Sedalia, Clinton, and Windsor 947 PM CST Thu Jan 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 3 inches and ice accumulations of one tenth to three tenths of an inch. * WHERE...Portions of east central and northeast Kansas and central, northwest and west central Missouri. * WHEN...Until 6 PM CST Friday. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel could be nearly impossible. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MOZ003>008-014>017-022>025-171215- /O.CON.KEAX.WW.Y.0003.200117T0900Z-200118T1200Z/ Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy- Sullivan-Adair-Caldwell-Livingston-Linn MO-Macon- Including the cities of Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, and La Plata 947 PM CST Thu Jan 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 AM FRIDAY TO 6 AM CST SATURDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 1 to 3 inches and ice accumulations of one tenth to two tenths of an inch. Winds gusting as high as 35 mph. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...From 3 AM Friday to 6 AM CST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MOZ001-002-011>013-171215- /O.CON.KEAX.WW.Y.0003.200117T0600Z-200118T1200Z/ Atchison MO-Nodaway-Holt-Andrew-De Kalb- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, and Clarksdale 947 PM CST Thu Jan 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...Mixed precipitation expected. Total snow accumulations of 2 to 4 inches and ice accumulations of around one tenth of an inch. Winds gusting as high as 40 mph. * WHERE...De Kalb, Andrew, Holt, Nodaway and Atchison MO Counties. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
3 follow-up statements
273 WWUS43 KEAX 170930 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 330 AM CST Fri Jan 17 2020 ...Winter Storm Expected Friday... .A mixture of snow, sleet, and freezing rain will overspread the region from south to north as a strong storm system approaches the region. This will impact the Friday morning commute across the area as a brief round of snow quickly transitions to sleet and freezing rain beginning Friday morning, extending into the afternoon. Freezing rain will later transition to rain in the late afternoon and early evening for most areas, though roadways during the evening commute may remain slick. Further north, cold air will linger longer into the day and the transition to rain will occur much later in the day. KSZ057-060-MOZ043-053-171800- /O.CON.KEAX.WS.W.0002.000000T0000Z-200118T0000Z/ Miami-Linn KS-Cass-Bates- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 330 AM CST Fri Jan 17 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy mixed precipitation expected. Total snow and sleet accumulations of up to one inch and ice accumulations of around one quarter of an inch. * WHERE...In Kansas, Miami and Linn KS Counties. In Missouri, Cass and Bates Counties. * WHEN...Until 6 PM CST Friday. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel will be difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Winds could gust in the 20 to 30 mph range, enhancing the risk for falling tree limbs and downed power lines with the expected ice accumulations. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ025-102>105-MOZ020-021-028>033-037>040-044>046-054-171800- /O.CON.KEAX.WW.Y.0003.000000T0000Z-200118T0000Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Buchanan- Clinton-Platte-Clay-Ray-Carroll-Chariton-Randolph-Jackson- Lafayette-Saline-Howard-Johnson MO-Pettis-Cooper-Henry- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 330 AM CST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Mixed precipitation expected. Total snow and sleet accumulations of 1 to 3 inches and ice accumulations of around one tenth to one quarter of an inch. * WHERE...Portions of east central and northeast Kansas and central, northwest and west central Missouri. * WHEN...Until 6 PM CST Friday. * IMPACTS...Power outages and tree damage are possible due to the ice. Travel will be difficult. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Winds could gust in the 20 to 30 mph range, enhancing the risk for falling tree limbs and downed power lines with the expected ice accumulations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MOZ001>008-011>017-022>025-171800- /O.CON.KEAX.WW.Y.0003.000000T0000Z-200118T1200Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Caldwell- Livingston-Linn MO-Macon- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, and La Plata 330 AM CST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...Mixed precipitation expected. Total snow and sleet accumulations of 2 to 4 inches and ice accumulations of around one tenth of an inch. Winds gusting as high as 40 mph. * WHERE...De Kalb, Andrew, Holt, Nodaway and Atchison MO Counties. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the morning or evening commute. * ADDITIONAL DETAILS...Winds could gust in the 20 to 30 mph range, causing reduced visibility and drifting of snow. Blowing wind, along with the ice accumulation may cause some power outages. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
270 WWUS43 KEAX 171825 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1225 PM CST Fri Jan 17 2020 ...Winter Storm Expected Friday... .Ongoing freezing rain will continue to make for hazardous conditions through the early to perhaps mid-afternoon hours. Temperatures for areas south of I-70 should warm to above freezing this afternoon, which will transition freezing rain to liquid rain. An early cancellation to the Winter Storm Warning and southern extent of the Winter Weather Advisory is likely if current warming trends hold this afternoon. KSZ057-060-MOZ043-053-180000- /O.CON.KEAX.WS.W.0002.000000T0000Z-200118T0000Z/ Miami-Linn KS-Cass-Bates- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 1225 PM CST Fri Jan 17 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Significant icing. Additional ice accumulations of a light glaze. Winds gusting as high as 35 mph. * WHERE...In Kansas, Linn KS and Miami Counties. In Missouri, Bates and Cass Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Very slippery sidewalks, roads and bridges are possible. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Prepare for possible power outages. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KSZ025-102>105-MOZ020-021-028>033-037>040-044>046-054-180000- /O.CON.KEAX.WW.Y.0003.000000T0000Z-200118T0000Z/ Atchison KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Buchanan- Clinton-Platte-Clay-Ray-Carroll-Chariton-Randolph-Jackson- Lafayette-Saline-Howard-Johnson MO-Pettis-Cooper-Henry- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, Moberly, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 1225 PM CST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of around two tenths of an inch. Winds gusting as high as 35 mph. * WHERE...Portions of east central and northeast Kansas and central, north central, northwest and west central Missouri. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MOZ001>008-011>017-022>025-181200- /O.CON.KEAX.WW.Y.0003.000000T0000Z-200118T1200Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Caldwell- Livingston-Linn MO-Macon- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, and La Plata 1225 PM CST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...Mixed precipitation. Additional snow accumulations of up to two inches and ice accumulations of up to two tenths of an inch. Winds gusting as high as 40 mph. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
729 WWUS43 KEAX 172022 WSWEAX URGENT - WINTER WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 222 PM CST Fri Jan 17 2020 ...Winter Storm Continues Friday... .Freezing rain will continue to transition to rain through the afternoon, though areas north of the Missouri River will see continued freezing rain conditions through the evening. Hazardous road conditions will likely remain present during the evening commute, thus caution, extra time, and braking distance is highly encouraged. KSZ057-060-MOZ043-053-172130- /O.CAN.KEAX.WS.W.0002.000000T0000Z-200118T0000Z/ Miami-Linn KS-Cass-Bates- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Belton, Raymore, Harrisonville, Pleasant Hill, Butler, Adrian, and Rich Hill 222 PM CST Fri Jan 17 2020 ...WINTER STORM WARNING IS CANCELLED... Surface temperatures have warmed to above freezing and freezing rain will continue to transition to rain. Thus, the Winter Storm Warning is cancelled. Roadways may remain slick during the evening commute, however. $$ KSZ025-103>105-MOZ028>031-037>040-044>046-054-172130- /O.CAN.KEAX.WW.Y.0003.000000T0000Z-200118T0000Z/ Atchison KS-Leavenworth-Wyandotte-Johnson KS-Platte-Clay-Ray- Carroll-Jackson-Lafayette-Saline-Howard-Johnson MO-Pettis-Cooper- Henry- Including the cities of Atchison, Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, Lenexa, Parkville, Platte City, Riverside, Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, Carrollton, Kansas City, Independence, Odessa, Higginsville, Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg, Sedalia, Boonville, Clinton, and Windsor 222 PM CST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... Surface temperatures have warmed to above freezing and freezing rain will continue to transition to rain. Thus, the Winter Weather Advisory is cancelled. Roadways may remain slick during the evening commute, however. $$ KSZ102-MOZ020-021-032-033-180000- /O.CON.KEAX.WW.Y.0003.000000T0000Z-200118T0000Z/ Doniphan-Buchanan-Clinton-Chariton-Randolph- Including the cities of Wathena, Elwood, Troy, Highland, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, Salisbury, Brunswick, Keytesville, and Moberly 222 PM CST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of up to one tenth of an inch. Winds gusting as high as 35 mph. * WHERE...In Kansas, Doniphan County. In Missouri, Randolph, Chariton, Buchanan and Clinton Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ MOZ001>008-011>017-022>025-181200- /O.CON.KEAX.WW.Y.0003.000000T0000Z-200118T1200Z/ Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Caldwell- Livingston-Linn MO-Macon- Including the cities of Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Bethany, Princeton, Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, Maysville, Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, Jamesport, Trenton, Milan, Green City, Kirksville, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, Marceline, Macon, and La Plata 222 PM CST Fri Jan 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...Mixed precipitation. Additional snow accumulations of up to one inch and ice accumulations of up to one tenth of an inch. Winds gusting as high as 45 mph. * WHERE...Portions of north central, northeast and northwest Missouri. * WHEN...Until 6 AM CST Saturday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this winter storm warning went out at Jan 16, 5:21 PM CST, 4 hours 26 minutes earlier.
Area forecast discussion, Jan 16, 5:21 PM CST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
521 PM CST Thu Jan 16 2020
.Discussion...
Issued at 236 PM CST THU JAN 16 2020
Main change to forecast and messaging with the pending winter
storm system is the prolonged expectation of sleet/freezing rain
Friday morning into Friday afternoon. Ice accumulations up to a
quarter of an inch are possible within a 6 to 9 hour window
beginning Friday morning, with highest totals expected across
areas south of I-70, including all of the Kansas City metro.
The 12Z TOP sounding depicts a very dry air mass beneath ~450 hPa,
with antecedent west to northwest flow aloft and northerly flow in
the lower levels. Cloud bases are currently in the 10 kft to 15 kft
layer and subsequent saturation downward is expected through Friday.
As initial precip develops over the area out of the southwest later
tonight, current thinking is that initial precip will sublimate
until the column becomes fully saturated near 5 am to 6 am Friday
morning. Still expecting a quick round of snow, initially, moving
into the area before transitioning to sleet and then freezing rain
throughout the area. Model forecast soundings vary with the depth
of warm air aloft advecting in, but overall trends depict an
earlier arrival of warm air, combined with a deeper warm layer.
Surface temps will be slow to warm, even through the afternoon,
which will all result in the aforementioned prolonged period of
freezing rain. Certainty resides with moisture availability and
reasonable ascent in the mid-levels for precip to form from
Friday morning into late Friday afternoon/early evening. The
uncertainty resides with how quickly warm air aloft is able to
sufficiently deepen to transition precip to liquid rain in the
afternoon. Currently thinking this will occur by 3 pm Friday for
areas south of I-70, and not until late Friday evening for areas
north. Areas north of I-70, and particularly Highway 36, will see
mostly snow until Friday afternoon/evening. As a result of the
different regimes, snow totals will approach 2 to 3 inches for
areas across northern Missouri, while areas further south may see
an inch of snow early on, though will mostly see accumulating ice,
again approaching a quarter of an inch for areas south of I-70.
Regardless of totals, timing, etc., the Friday morning commute
will be treacherous, especially with sub-freezing road temps from
the onset of the event. Hazardous travel now looks to extend in
the afternoon and perhaps the evening commute, given the prolonged
expectation of accumulating ice. Safest bet is to stay home, if
able, and to delay travel plans until Saturday.
Will maintain the Winter Weather Advisory for now, given the
uncertainty still in place at the moment, but may need to upgrade to
an Ice Storm Warning for the overnight update if current trends
hold. Precip will come to an end by Friday night with dry
conditions expected until the middle of next week. The other
concern for the weekend is frigid temps in the wake of this
system, with wind chills in the teens expected Sunday afternoon.
&&
.Aviation...(For the 00Z TAFS through 00Z Friday Evening)
Issued at 521 PM CST THU JAN 16 2020
Conditions are expected to deteriorate late tonight to in the
predawn hours tomorrow. The dry subcloud layer should quickly
saturate in the 09-11Z time frame at all sites. Ceilings are
expected to become IFR as precipitation begins. Snow is expected
to transition to a mix sleet/snow, freezing rain/sleet, and
eventually freezing rain. While the transition times are a little
uncertain, we're dealing with a lot of crossover in probabilities
of each individual precipitation type, the trend looks good.
Eventually tomorrow afternoon there should be a transition to rain
with precipitation moving east of the terminals late in the
forecast. Winds will become strong and gusty as well from the
southeast. There could potentially be gusts in the 20 to 25 kt
range while it's precipitating.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from midnight tonight to 6 PM CST Friday
for KSZ025-057-060-102>105.
MO...Winter Weather Advisory from 3 AM to 6 PM CST Friday for
MOZ031>033-039-040-046.
Winter Weather Advisory from midnight tonight to 6 PM CST Friday
for MOZ020-021-028>030-037-038-043>045-053-054.
Winter Weather Advisory from 3 AM Friday to 6 AM CST Saturday
for MOZ003>008-014>017-022>025.
Winter Weather Advisory from midnight tonight to 6 AM CST
Saturday for MOZ001-002-011>013.
&&
Discussion...Welsh
Aviation...CDBHazardous weather outlook, Jan 16, 5:15 AM CST, 16 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 515 AM CST Thu Jan 16 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-171115- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 515 AM CST Thu Jan 16 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight The next more significant winter storm will push into the area tonight into Friday morning with snow, wintry mix, and heavy rain possible over the region. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Friday snow totals will range from 1-3 inches with potential impactful ice accumulations during the transition from snow to rain. The Friday morning commute could be impacted as the snow to wintry mix transition looks to occur just after sunrise Friday. Rain and snow melt could lead to flooding over the region with the ground partially frozen. Below average temperatures look likely for next weekend with possible single digits Sunday and Monday morning over northern Missouri. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
Nearby
Winter Storm Warnings in Missouri, 2020Winter Storm Warnings in Kansas, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.